MAUDE Adverse Event Report: ABBOTT VASCULAR 014 ALLSTAR; GUIDE WIRE

ABBOTT VASCULAR 014 ALLSTAR; GUIDE WIRE
Model Number 1001741J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date of event is estimated.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.It was reported that the device is not available for evaluation.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The additional guide wire referenced in b5 is being filed under a separate medwatch report number.(b)(4).
 
Event or Problem Description
User facility medwatch report received that states: "when pulling back a guidewire thru the outback elite re-entry catheter the wire was severed on two different occasions with two separate wires (abbott.014 allstar wires).Wire fragments were retrieved.Uncertain if malfunction of device or extensive calcification.What was the original intended procedure? able and pta/stent left common iliac artery, attempted pta r iliac artery.What problem did the user have: device failed.".
 
Additional Manufacturer Narrative
Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed since the lot number was not reported.The investigation determined the reported separation appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during retraction through the outback elite, the guide wire encounters resistance.Manipulation against resistance likely resulted in the reported separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Additional Manufacturer Narrative
This report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.

Brand Name
014 ALLSTAR
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8967824
Report Number2024168-2019-11526
Device Sequence Number16666158
Product Code DQX
UDI-Device Identifier08717648025952
UDI-Public08717648025952
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K972142
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1001741J
Device Catalogue Number1001741J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/15/2019
07/20/2020
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date10/28/2019
07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OUTBACK ELITE RE-ENTRY CATHETER 80CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight55